Alert archive / Kansas / Winter Weather Advisories in 2012

Winter Weather Advisory 2, NWS Dodge City, KS

February 6, 201216 counties in Kansas

NWS Dodge City, KS issued this winter weather advisory at Feb 6, 2012, 3:21 PM CST for 16 counties in Kansas. It took effect at Feb 7, 2012, 4:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2012, 3:21 PM CST (21:21 UTC)
In effect from
Feb 7, 2012, 4:00 AM CST
Expired
Feb 7, 2012, 2:41 PM CST
In force
11 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS

The radar

The Dodge City radar (KDDC), 11 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WWUS43 KDDC 062121
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
321 PM CST MON FEB 6 2012

...SNOW AND BLOWING SNOW PROBABLE ON TUESDAY MORNING...

.A FAST MOVING COMPACT UPPER SYSTEM ACCOMPANIED BY A DEEP INTRUSION
OF COLD AIR IS EXPECTED BEGINNING IN THE EARLY MORNING TUESDAY
AND LASTING THROUGH EARLY AFTERNOON. AS A RESULT, SNOW AND STRONG
GUSTY NORTH WINDS WILL COMBINE TO CREATE A PERIOD OF HAZARDOUS
WINTER WEATHER CONDITIONS IN BLOWING SNOW AND REDUCED VISIBILITIES FOR
A FEW HOURS.

KSZ043>046-063>065-076>080-086>089-070530-
/O.NEW.KDDC.WW.Y.0002.120207T1000Z-120207T2200Z/
SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-HASKELL-GRAY-FORD-
EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
LA CROSSE...RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...
HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
321 PM CST MON FEB 6 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
4 AM TO 4 PM CST TUESDAY.


* TIMING...4 AM CST TUESDAY THROUGH 4 PM CDT TUESDAY.  

* MAIN IMPACT...SNOW ACCUMULATIONS BETWEEN ONE AND THREE INCHES
  WILL COMBINE WITH 30 MPH SUSTAINED WINDS AND GUSTS UP TO 40 MPH.
  THESE CONDITIONS WILL CREATE REDUCED VISIBILITY TO UNDER A HALF
  MILE FOR A FEW HOURS.

* OTHER IMPACTS...PRIMARILY A TRAVEL HAZARD IN REDUCED VISIBILITY,
  BUT SOME ROAD COMPACTION IS ALSO POSSIBLE CREATING SLICK ROAD
  CONDITIONS. HIGH PROFILE VEHICLES WILL ALSO BE CHALLENGED BY
  STRONG 30 TO 40 MPH WINDS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

RUSSELL
4 follow-up statements
120 
WWUS43 KDDC 071001
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
401 AM CST TUE FEB 7 2012

...SNOW AND BLOWING SNOW EXPECTED TODAY...

.AN UPPER LEVEL STORM SYSTEM MOVING OVER THE CENTRAL HIGH PLAINS
THIS MORNING WILL BRING SNOW TO PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL KANSAS THIS MORNING AND EARLY AFTERNOON. A COLD FRONT
MOVING THROUGH THE AREA WILL BE ACCOMPANIED BY GUSTY NORTH WINDS.
THE COMBINATION OF SNOW AND GUSTY WINDS WILL CAUSE SOME AREAS OF
BLOWING AND DRIFTING SNOW.

KSZ043>046-063>065-076>080-086>089-072200-
/O.CON.KDDC.WW.Y.0002.000000T0000Z-120207T2200Z/
SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-HASKELL-GRAY-FORD-
EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
LA CROSSE...RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...
HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
401 AM CST TUE FEB 7 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* TIMING...SNOW ACCUMULATIONS WILL BE ONGOING THIS MORNING INTO
  THE EARLY AFTERNOON HOURS BEFORE TAPERING OFF.

* MAIN IMPACT...SNOW ACCUMULATIONS BETWEEN ONE AND THREE INCHES
  WILL COMBINE WITH NORTH WINDS GUSTING TO 35 MPH AT TIMES TO CREATE
  REDUCED VISIBILITY TO UNDER A HALF MILE FOR A FEW HOURS.

* OTHER IMPACTS...IN ADDITION TO THE REDUCED VISIBILITIES...ROADS
  WILL BECOME ICY AND SNOW PACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

GERARD
099 
WWUS43 KDDC 071605
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1005 AM CST TUE FEB 7 2012

...SNOW AND BLOWING SNOW EXPECTED TODAY...

.AN UPPER LEVEL STORM SYSTEM MOVING OVER THE CENTRAL HIGH PLAINS
THIS MORNING WILL BRING SNOW TO PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL KANSAS THIS MORNING AND EARLY AFTERNOON. A COLD FRONT
MOVING THROUGH THE AREA WILL BE ACCOMPANIED BY GUSTY NORTH WINDS.
THE COMBINATION OF SNOW AND GUSTY WINDS WILL CAUSE SOME AREAS OF
BLOWING AND DRIFTING SNOW.

KSZ043-044-063-076-086-071715-
/O.CAN.KDDC.WW.Y.0002.000000T0000Z-120207T2200Z/
SCOTT-LANE-FINNEY-HASKELL-SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...GARDEN CITY...
KALVESTA...SUBLETTE...SATANTA...LIBERAL...KISMET
1005 AM CST TUE FEB 7 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW HAS ENDED ACROSS THE AREA. SOME BLOWING SNOW MAY CONTINUE
THROUGH THE AFTERNOON IN NORTHERLY WINDS AROUND 25 MPH AND GUSTS
TO 30 MPH.

$$

KSZ045-046-064-065-077>080-087>089-072200-
/O.CON.KDDC.WW.Y.0002.000000T0000Z-120207T2200Z/
NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA-MEADE-CLARK-
COMANCHE-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION
1005 AM CST TUE FEB 7 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* TIMING...SNOW ACCUMULATIONS WILL BE ONGOING THIS MORNING INTO 
  THE EARLY AFTERNOON HOURS BEFORE TAPERING OFF. 

* MAIN IMPACT...SNOW ACCUMULATIONS AROUND 2 INCHES WILL COMBINE
  WITH NORTH WINDS GUSTING TO 35 MPH AT TIMES TO CREATE REDUCED
  VISIBILITY TO UNDER A HALF MILE FOR A FEW HOURS.

* OTHER IMPACTS...IN ADDITION TO THE REDUCED VISIBILITIES...
  ROADS WILL BECOME ICY AND SNOW PACKED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
160 
WWUS43 KDDC 071810
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1210 PM CST TUE FEB 7 2012

...SNOW AND BLOWING SNOW EXPECTED TODAY...

.AN UPPER LEVEL STORM SYSTEM MOVING OVER THE CENTRAL HIGH PLAINS
THIS WILL BRING SNOW TO PORTIONS OF SOUTHWEST AND SOUTH CENTRAL
KANSAS EARLY THIS AFTERNOON. A COLD FRONT MOVING THROUGH THE AREA
WILL BE ACCOMPANIED BY GUSTY NORTH WINDS. THE COMBINATION OF SNOW
AND GUSTY WINDS WILL CAUSE SOME AREAS OF BLOWING AND DRIFTING
SNOW AND ICY ROADS.

KSZ045-046-077-087-071915-
/O.CAN.KDDC.WW.Y.0002.000000T0000Z-120207T2200Z/
NESS-RUSH-GRAY-MEADE-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
CIMARRON...MONTEZUMA...MEADE...FOWLER
1210 PM CST TUE FEB 7 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

ACCUMULATING SNOWFALL HAS ENDED HOWEVER FLURRIES AND SOME BLOWING
SNOW MAY CONTINUE.

$$

KSZ064-065-078>080-088-089-072200-
/O.CON.KDDC.WW.Y.0002.000000T0000Z-120207T2200Z/
HODGEMAN-PAWNEE-FORD-EDWARDS-KIOWA-CLARK-COMANCHE-
INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION
1210 PM CST TUE FEB 7 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* TIMING...SNOW ACCUMULATIONS WILL BE ONGOING THIS INTO THE EARLY
  AFTERNOON HOURS BEFORE TAPERING OFF.

* MAIN IMPACT...SNOW ACCUMULATIONS AROUND 2 INCHES WILL COMBINE 
  WITH NORTH WINDS GUSTING TO 35 MPH AT TIMES TO CREATE REDUCED 
  VISIBILITY TO UNDER A HALF MILE FOR A FEW HOURS. 

* OTHER IMPACTS...IN ADDITION TO THE REDUCED VISIBILITIES... 
  ROADS WILL BECOME ICY AND SNOW PACKED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
809 
WWUS43 KDDC 072041
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
241 PM CST TUE FEB 7 2012

...SNOW TAPERING OFF THIS AFTERNOON...

.STEADY LIGHT TO MODERATE SNOW HAS TAPERED OFF TO FLURRIES. THESE
FLURRIES ARE EXPECTED TO END ACROSS SOUTH CENTRAL KANSAS BY 6 PM.

KSZ064-065-078>080-088-089-072145-
/O.CAN.KDDC.WW.Y.0002.000000T0000Z-120207T2200Z/
HODGEMAN-PAWNEE-FORD-EDWARDS-KIOWA-CLARK-COMANCHE-
INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION
241 PM CST TUE FEB 7 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

ACCUMULATING SNOW HAS ENDED, HOWEVER SCATTERED FLURRIES WILL STILL
BE POSSIBLE THROUGH THE LATE AFTERNOON.

$$


18

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter weather advisory went out at Feb 6, 11:42 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Feb 6, 11:42 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1142 AM CST MON FEB 6 2012

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 354 AM CST MON FEB 6 2012

A CLOSED UPPER-LEVEL LOW WAS CENTERED ACROSS UTAH EARLY THIS MORNING.
SOME HIGH LEVEL CLOUDINESS WAS EVIDENT ACROSS THE SOUTHERN ROCKIES
AND SOME LIGHT SNOW WAS FALLING ACROSS PARTS OF NORTHWEST NEW MEXICO
AND SOUTHWEST COLORADO JUST AHEAD OF THE TROUGH. THE AIRMASS OVER
THE CENTRAL PLAINS WAS NOT THAT COLD, WITH 850MB TEMPERATURES BETWEEN 00
AND -2C ACROSS KANSAS AND FROM 2 TO 6C ACROSS THE NORTHERN PLAINS.
LOW-LEVEL MOISTURE HAD BEEN SHUNTED TO THE GULF COAST BY THE
PREVIOUS SYSTEM AS DEWPOINTS WERE IN THE 30S ALL THE WAY SOUTH TO
HOUSTON. WINDS WERE STILL NORTHERLY ALONG THE GULF COAST AND THERE
WAS NO HINT THIS MORNING OF RETURN FLOW. THEREFORE, THIS NEXT SYSTEM
WILL HAVE TO BRING MOISTURE WITH IT. IN ADDITION, ANOTHER UPPER-LEVEL
TROUGH SITUATED ACROSS CENTRAL MANITOBA AND SASKATCHEWAN WAS PROGRESSING
SOUTHEASTWARD, AND SOME COLD AIR WAS SURGING SOUTHWARD INTO SOUTHERN
MANITOBA IN ITS WAKE. THE MODELS SUGGEST THAT THIS COLD SURGE WILL MAKE
IT INTO WESTERN KANSAS JUST IN TIME TO HELP COOL AND MOISTEN THE LOW
LEVELS ENOUGH FOR WINTRY PRECIPITATION. THIS WILL BE A FAST MOVING
AND WEAKENING SYSTEM, HOWEVER, AT LEAST SOME LIGHT SNOW IS POSSIBLE
BY LATER TONIGHT AND INTO EARLY TUESDAY AFTERNOON. GIVEN THE COLD
POOL AT 500 AND 400MB (-28C AND -42C RESPECTIVELY), ALONG WITH MID TO
UPPER-LEVEL SATURATION, DECENT PRECIPITATION RATES MAY BRIEFLY OCCUR,
ESPECIALLY AHEAD OF THE POTENTIAL VORTICITY MAXIMUM FROM DODGE CITY SOUTHWARD
TO THE STATE LINE. SOME PLACES MAY RECEIVE A QUICK INCH OR TWO OF
SNOW. THE GFS AND NAM HAVE MUCH LESS QPF THAN THE ECMWF/GEM AND
THEIR MODEL SOUNDINGS ARE NOT AS SATURATED. GIVEN THE UNCERTAINTY IN
THE AVAILABILITY OF MID-LEVEL MOISTURE, WE WILL NOT GET TOO CARRIED
AWAY WITH SNOW AMOUNTS. BUT SNOW CHANCES WERE RAISED TO 60-70% FOR
PARTS OF SOUTHWEST KANSAS SINCE WE ARE FAIRLY CONFIDENT THAT AT
LEAST SOME SNOW WILL FALL.

AS FAR AS TEMPERATURES ARE CONCERNED, ENOUGH SUNSHINE SHOULD MAKE IT
THROUGH THE HIGH CLOUDINESS TODAY TO ALLOW TEMPERATURES TO MAKE IT
INTO THE UPPER 40S TO NEAR 50F IN ALL EXCEPT FOR THE SNOW COVERED
AREAS CLOSE TO INTERSTATE 70. TEMPERATURES TONIGHT OUGHT TO FALL INTO
THE 25 TO 32F RANGE AS THE CANADIAN COLD FRONT ARRIVES LATE.
CLOUD COVER AND SOME PRECIPITATION AND A MUCH COLDER AIRMASS WILL
HOLD DOWN MAXIMUM TEMPERATURES ON TUESDAY INTO THE 30-34F RANGE.
IDEAL RADIATIONAL COOLING CAN BE EXPECTED FOR TUESDAY NIGHT AS THE
UPPER-LEVEL SYSTEM PASSES AND SKIES CLEAR. WE OPTED TO LOWER
READINGS INTO THE TEENS; BUT KEEP IN MIND THAT ANY SNOW COVER THAT
IS GAINED ON TUESDAY COULD ALLOW FOR SINGLE DIGITS, ESPECIALLY GIVEN
THE EXPECTED LIGHT WINDS AS SURFACE HIGH PRESSURE BUILDS INTO
WESTERN KANSAS.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 354 AM CST MON FEB 6 2012

THE ONLY SIGNIFICANT CHANGES TO THE EXTENDED FORECAST WERE TO COOL
TEMPERATURES DOWN A FEW DEGREES ACROSS SOUTHWEST KANSAS ON FRIDAY
BEHIND THE FRONT THAT IS PROGGED TO MOVE THROUGH EARLY IN THE DAY.
THE GFS AND ECMWF ARE IN A LOT BETTER AGREEMENT TONIGHT WITH THE
UPPER WAVE THAT WILL BE MOVING SOUTHEAST ACROSS THE NORTHERN PLAINS
AND MIDWEST.

BEHIND THIS SYSTEM THE UPPER LEVEL FLOW PATTERN WILL REMAIN
PROGRESSIVE INTO THE WEEKEND AND AN UPPER LEVEL RIDGE WILL BE MOVING
OUT OVER THE NORTHERN AND CENTRAL PLAINS ON SATURDAY. TEMPERATURES
ON SATURDAY WILL BE A FEW DEGREES WARMER THAN FRIDAY IN THE HAYS AND
LARNED AREAS WHILE AREAS TO THE SOUTHWEST COULD SEE BETTER WARMING
AS LOW LEVEL DOWNSLOPE FLOW SETS UP. CHANCES FOR PRECIPITATION LOOK
VERY LOW TO NIL THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1133 AM CST MON FEB 6 2012

HIGH AND MIDDLE LEVEL CLOUDS ASSOCIATED WITH A PVA REGION AND
RELATIVELY DRY ATMOSPHERE ARE ALL THAT ARE ANTICIPATED FOR THE
REST OF TODAY ACROSS THE LOCAL AREA. THIS MORNING'S SYNOPTIC
OBSERVATIONS IN CONJUNCTION WITH NUMERICAL MODELS TROUGH TUESDAY
AFTERNOON SUPPORT A PERIOD OF LOWERING CEILINGS THROUGH THE MVFR
CATEGORY TO IFR BEHIND A SURFACE COLD FRONT BY AROUND 12Z. UPPER
LEFT QUADRANT JET DYNAMICS IMMEDIATELY TO THE SOUTH OF OUR REGION, AND
A COLD AND INCREASINGLY DEEP DENDRITIC LAYER SHOULD ENHANCE THE
PROBABILITY FOR A PERIOD OF SNOW THROUGH MORNING HOURS TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  50  28  32  12 /  10  50  60   0
GCK  49  27  31  12 /  10  50  60   0
EHA  50  27  33  14 /  10  50  50   0
LBL  50  29  33  14 /  10  50  60   0
HYS  49  27  30  14 /  10  20  50   0
P28  51  31  34  19 /  10  20  60  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...12
SHORT TERM...24
LONG TERM....02
AVIATION...33
Hazardous weather outlook, Feb 6, 4:27 AM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
427 AM CST MON FEB 6 2012

KSZ030-031-043>046-061>066-074>081-084>090-071115-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
427 AM CST MON FEB 6 2012 /327 AM MST MON FEB 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL DEVELOP LATER TONIGHT FROM WEST TO EAST ACROSS
WESTERN KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL PERSIST ACROSS SOUTHWEST KANSAS TUESDAY AND THEN TAPER
OFF BY TUESDAY AFTERNOON. SOME PLACES MAY RECEIVE AN INCH OF
ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH

In the hours before

Local storm report, Feb 6, 9:50 AM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
950 AM CST MON FEB 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     SNOW             3 NNE VODA              39.08N 99.99W
02/04/2012  M9.3 INCH        TREGO              KS   PUBLIC

            WATER CONTENT FROM SNOW AND RAIN WAS 1.41 INCHES. SIX
            INCHES OF SNOW STILL WAS ON THE GROUND AT 900 AM ON 6
            FEBRUARY.

&&

01
Local storm report, Feb 6, 9:51 AM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
951 AM CST MON FEB 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     SNOW             WAKEENEY                39.02N 99.88W
02/03/2012  M6.0 INCH        TREGO              KS   LAW ENFORCEMENT

            THIS WAS REPORTED BY THE NESS COUNTY SHERIFF DEPARTMENT.

1030 PM     SNOW             RANSOM                  38.64N 99.93W
02/03/2012  M2.0 INCH        NESS               KS   LAW ENFORCEMENT

0100 AM     SNOW             4 N RANSOM              38.70N 99.94W
02/04/2012  M5.0 INCH        TREGO              KS   PUBLIC

0100 AM     SNOW             4 ESE PENDENNIS         38.63N 100.27W
02/04/2012  M4.0 INCH        LANE               KS   PUBLIC

0100 AM     SNOW             5 E PENDENNIS           38.66N 100.23W
02/04/2012  M3.0 INCH        NESS               KS   PUBLIC

0100 AM     SNOW             5 NE ARNOLD             38.69N 99.98W
02/04/2012  M5.0 INCH        NESS               KS   PUBLIC

0100 AM     SNOW             6 N ELLIS               39.03N 99.55W
02/04/2012  M4.0 INCH        ELLIS              KS   PUBLIC

0600 AM     SNOW             1 NNW ELLIS             38.95N 99.57W
02/04/2012  M1.5 INCH        ELLIS              KS   TRAINED SPOTTER

            FROM 6 AM TO 6 AM. 0.60 INCHES OF PRECIP.

1139 AM     SNOW             8 N JETMORE             38.20N 99.89W
02/04/2012  M1.0 INCH        HODGEMAN           KS   TRAINED SPOTTER

1130 PM     SNOW             3 NNE VODA              39.08N 99.99W
02/04/2012  M9.3 INCH        TREGO              KS   PUBLIC

            WATER CONTENT FROM SNOW AND RAIN WAS 1.41 INCHES. SIX
            INCHES OF SNOW STILL WAS ON THE GROUND AT 900 AM ON 6
            FEBRUARY.

&&

01

Nearby

Winter Weather Advisories in Kansas, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.